Alert archive / Kentucky / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 263, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 6, 2004, 5:05 PM CDT for Allen County, Kentucky. It was in force for 40 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 6, 2004, 5:05 PM CDT (22:05 UTC)
- Expired
- Jul 6, 2004, 5:45 PM CDT
- In force
- 40 min
- Issued by
- NWS Louisville, KY
- Area
- Counties, with a storm outline in the text
County Allen County, KY
The radar
The Nashville radar (KOHX), 69 km from the middle of the area, began a volume at 22:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 6, 5:10 PM CDT | TSTM WND DMG | Mt. Arieal, KY | TREES AND POWER LINES WERE DOWNED OVER THE WESTERN PART OF THE COUNTY. |
| Jul 6, 5:10 PM CDT | TSTM WND DMG | Mt. Arieal, KY | TREES AND POWER LINES WERE DOWN OVER THE WESTERN PART OF THE COUNTY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 6, 1:50 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.1 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1048 J/kg
- Mixed-layer CIN
- -150 J/kg
- Mixed-layer LCL
- 936 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 85 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLMK 062205
SVRLMK
KYC003-062245-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
505 PM CDT TUE JUL 6 2004
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ALLEN COUNTY IN SOUTH CENTRAL KENTUCKY
* UNTIL 545 PM CDT
* AT 503 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 17 MILES WEST OF SCOTTSVILLE TO
15 MILES WEST OF SCOTTSVILLE TO 22 MILES SOUTHWEST OF
SCOTTSVILLE...AND MOVING EAST AT 30 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
SCOTTSVILLE BY 530 PM CDT
LAT...LON 3665 8641 3678 8641 3693 8618 3686 8611
3687 8609 3688 8609 3688 8609 3678 8606
3673 8598 3665 8597 3663 8598 3663 8602
$$
XXVWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 12:25 PM CDT, 4 hours 40 minutes earlier.
Area forecast discussion, Jul 6, 12:25 PM CDT, 4 hours 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 125 PM EDT TUE JUL 6 2004 .SHORT RANGE (DAYS 0-3)... SCT TSRA DEVELOPING QUICKLY IN VERY UNSTABLE AIRMASS OVER MID MS RIVER VLY ATTM MVG NEWD TOWARD LMK FA. ADDITIONAL SCT ACTIVITY POSSIBLE OVER PARTS OF FA IN ASSOC WITH OUTFLOW BDY THAT SETTLED INTO CEN KY, BUT 700MB RIDGE AXIS IN VICINITY SEEMS TO BE SUPPRESSING CELLS FOR TIME BEING. OVERALL CONVECTION HAS POTL TO ORGANIZE INTO LINEAR SYSTEM, WITH MODEST VERTICAL SPEED SHEAR OBSERVED ON KLVX VWP. SVR POTL SHOULD INCR INTO AFTERNOON AND EARLY EVENING HOURS, PER SPC DAY ONE MDT RISK OVER NEARLY 1/2 OF THE FA, WITH WIND DMG AND HAIL THE PRIMARY THREATS. CLUSTERS OF TSRA LOOK TO CONTINUE INTO OVERNIGHT HOURS, MORE IN ASSOC WITH APPROACHING SFC COLD FRONT. THIS FEATURE DROPS INTO SRN/ERN KY WED AFTERNOON, FOCUSING BEST PCPN CHCS THERE, WITH DRYING TREND IN STORE FOR THU/FRI AS UPPER TROPOSPHERIC RIDGING BUILDS IN. XXV .LONG RANGE (DAYS 4-7)... EXTENDED MODELS CONTINUE TO BE IN GOOD AGREEMENT TODAY WITH TRANSLATING THE UPPER LEVEL FLOW PATTERN FROM AN AMPLIFIED SOLUTION TO A ZONAL SOLUTION OVER MUCH OF NORTH AMERICA. AT THE SURFACE...HIGH PRESSURE WILL HOLD SWAY ACROSS MUCH OF THE MID-ATLANTIC AND NORTHEAST U.S. INCLUDING THE OHIO VALLEY. WITH RIDGING ALOFT AND AT THE SFC...MOSTLY SUNNY DAYS AND MOSTLY CLEAR NIGHTS ARE EXPECTED FOR SATURDAY AND SUNDAY. MAIN FORECAST PROBLEM WILL BE TIMING OF WEAK PERTURBATIONS IN THE FAST H5 FLOW. THE 00Z GFS BRINGS THE FIRST OF TWO WEAK WAVES INTO THE REGION ON MONDAY FOLLOWED BY ANOTHER ON TUESDAY. WITH SUCH GOOD CONSISTENCY IN THE RUNS...WE PLAN ON MAKING LITTLE CHANGE TO THE EXTENDED FCST FOR NOW. WILL KEEP A CHC OF AFTERNOON/EVE SHOWERS AND THUNDERSTORMS IN FOR MONDAY AND TUESDAY. TEMPERATURES DO NOT APPEAR TO BE MUCH OF A PROBLEM AS THE OPERATIONAL NUMBERS ARE IN GOOD AGREEMENT WITH THE ENSEMBLE MEMBERS. -JARVIS && .LMK WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. &&
Hazardous weather outlook, Jul 6, 11:45 AM CDT, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1245 PM EDT TUE JUL 6 2004 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-070800- ADAIR KY-ALLEN KY-ANDERSON KY-BARREN KY-BOURBON KY-BOYLE KY- BRECKINRIDGE KY-BULLITT KY-BUTLER KY-CASEY KY-CLARK IN-CLARK KY- CLINTON KY-CRAWFORD IN-CUMBERLAND KY-DUBOIS IN-EDMONSON KY- FAYETTE KY-FLOYD IN-FRANKLIN KY-GARRARD KY-GRAYSON KY-GREEN KY- HANCOCK KY-HARDIN KY-HARRISON IN-HARRISON KY-HART KY-HENRY KY- JEFFERSON IN-JEFFERSON KY-JESSAMINE KY-LARUE KY-LINCOLN KY-LOGAN KY- MADISON KY-MARION KY-MEADE KY-MERCER KY-METCALFE KY-MONROE KY- NELSON KY-NICHOLAS KY-OHIO KY-OLDHAM KY-ORANGE IN-PERRY IN- RUSSELL KY-SCOTT IN-SCOTT KY-SHELBY KY-SIMPSON KY-SPENCER KY- TAYLOR KY-TRIMBLE KY-WARREN KY-WASHINGTON IN-WASHINGTON KY- WOODFORD KY- INCLUDING THE CITIES OF...BARDSTOWN...BOWLING GREEN... CAMPBELLSVILLE...COLUMBIA...CORYDON...CYNTHIANA...DANVILLE... ELIZABETHTOWN...FRANKFORT...FRANKLIN...GLASGOW...HARDINSBURG... HARRODSBURG...JASPER...LEITCHFIELD...LEXINGTON...LOUISVILLE... NEW ALBANY...RICHMOND...RUSSELLVILLE...SHELBYVILLE...STANFORD... VERSAILLES...WINCHESTER 1245 PM EDT (1145 AM CDT) TUE JUL 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH-CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER PARTS OF THE OUTLOOK AREA THIS AFTERNOON. A MORE ORGANIZED AREA OF THUNDERSTORMS, ASSOCIATED WITH A COLD FRONT, IS FORECAST TO MOVE ACROSS THE AREA SOMETIME TONIGHT. THE STORM PREDICTION CENTER HAS INDICATED A MODERATE RISK OF SEVERE STORMS THIS AFTERNOON AND TONIGHT, MAINLY FOR NORTH CENTRAL KENTUCKY AND SOUTHERN INDIANA. A SLIGHT RISK EXISTS ELSEWHERE. THE PRIMARY THREATS WOULD BE FROM VERY HIGH WIND GUSTS AND LARGE HAIL, ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF PERIODS OF HEAVY RAIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ONCE AGAIN DURING THE DAY WEDNESDAY...AS A FRONTAL BOUNDARY PASSES THROUGH THE FORECAST AREA. SCATTERED THUNDERSTORMS WILL ALSO BE POSSIBLE SUNDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND TONIGHT. XXV
In the hours before
Local storm report, Jul 6, 4:31 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
531 PM EDT TUE JUL 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL ST MATTHEWS 38.22N 85.74W
07/06/2004 JEFFERSON KY TRAINED SPOTTER
1.00 HAIL FALLING AT MALL ST MATTHEWS.
&&
MRCLocal storm report, Jul 6, 4:37 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE LOUISVILLE KY
537 PM EDT TUE JUL 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL LOUISVILLE 38.25N 85.56
07/06/2004 JEFFERSON KY TRAINED SPOTTER
2.00 HAIL
&&
LDLocal storm report, Jul 6, 4:50 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE LOUISVILLE KY
550 PM EDT TUE JUL 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG LAGRANGE 38.42N 85.40W
07/06/2004 OLDHAM KY LAW ENFORCEMENT
POWER LINE AND TREES DOWNED COUTNY WIDE
&&
LDLocal storm report, Jul 6, 4:58 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE LOUISVILLE KY
558 PM EDT TUE JUL 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0554 PM HAIL SPRINGFIELD 37.69N 85.22W
07/06/2004 WASHINGTON KY TRAINED SPOTTER
1.00 HAIL
&&
LDLocal storm report, Jul 6, 5:03 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE LOUISVILLE KY
603 PM EDT TUE JUL 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0550 PM TSTM WND DMG BEDFORD 38.59N 85.31W
07/06/2004 TRIMBLE KY LAW ENFORCEMENT
NUMEROUS LARGE LIMBS DOWN
&&
LDLocal storm report, Jul 6, 5:04 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE LOUISVILLE KY
604 PM EDT TUE JUL 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND FRANKLIN 36.73N 86.53W
07/06/2004 60 MPH SIMPSON KY LAW ENFORCEMENT
&&
LDThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 2:25 PM CDT | Severe Thunderstorm Warning | LMK | Hancock | 35 min |
| Jul 6, 2:43 PM CDT | Severe Thunderstorm Warning | LMK | Ohio | 62 min |
| Jul 6, 3:40 PM CDT | Severe Thunderstorm Warning | LMK | Butler | 20 min |
| Jul 6, 3:52 PM CDT | Severe Thunderstorm Warning | LMK | Grayson | 38 min |
| Jul 6, 3:56 PM CDT | Severe Thunderstorm Warning | LMK | Jefferson | 39 min |
| Jul 6, 4:20 PM CDT | Severe Thunderstorm Warning | LMK | Logan | 25 min |
| Jul 6, 4:21 PM CDT | Severe Thunderstorm Warning | LMK | Oldham | 34 min |
| Jul 6, 4:28 PM CDT | Severe Thunderstorm Warning | LMK | Taylor | 17 min |
| Jul 6, 4:34 PM CDT | Severe Thunderstorm Warning | LMK | Trimble | 36 min |
| Jul 6, 4:35 PM CDT | Severe Thunderstorm Warning | LMK | Hardin | 40 min |
| Jul 6, 4:41 PM CDT | Severe Thunderstorm Warning | LMK | Henry, Shelby | 39 min |
| Jul 6, 4:43 PM CDT | Severe Thunderstorm Warning | LMK | Washington | 47 min |
| Jul 6, 4:47 PM CDT | Severe Thunderstorm Warning | LMK | Simpson | 28 min |
| Jul 6, 4:49 PM CDT | Severe Thunderstorm Warning | LMK | Larue | 26 min |
| Jul 6, 4:59 PM CDT | Severe Thunderstorm Warning | LMK | Hart | 31 min |
| Jul 6, 5:06 PM CDT | Severe Thunderstorm Warning | LMK | Cumberland | 39 min |
| Jul 6, 5:13 PM CDT | Severe Thunderstorm Warning | LMK | Marion | 47 min |
| Jul 6, 5:21 PM CDT | Severe Thunderstorm Warning | LMK | Franklin, Shelby | 29 min |
| Jul 6, 5:23 PM CDT | Severe Thunderstorm Warning | LMK | Boyle | 37 min |
| Jul 6, 5:24 PM CDT | Severe Thunderstorm Warning | LMK | Green | 36 min |
| Jul 6, 5:32 PM CDT | Severe Thunderstorm Warning | LMK | Taylor | 43 min |
| Jul 6, 5:45 PM CDT | Severe Thunderstorm Warning | LMK | Clinton, Woodford | 30 min |
| Jul 6, 5:54 PM CDT | Severe Thunderstorm Warning | LMK | Scott | 36 min |
| Jul 6, 5:58 PM CDT | Severe Thunderstorm Warning | LMK | Lincoln | 32 min |
| Jul 6, 5:59 PM CDT | Severe Thunderstorm Warning | LMK | Garrard | 31 min |
| Jul 6, 6:11 PM CDT | Severe Thunderstorm Warning | LMK | Adair | 34 min |
| Jul 6, 6:13 PM CDT | Severe Thunderstorm Warning | LMK | Harrison | 47 min |
| Jul 6, 6:17 PM CDT | Severe Thunderstorm Warning | LMK | Casey | 43 min |
| Jul 6, 6:21 PM CDT | Severe Thunderstorm Warning | LMK | Madison | 39 min |
| Jul 6, 6:24 PM CDT | Tornado Warning | LMK | Lincoln | 36 min |
| Jul 6, 6:33 PM CDT | Severe Thunderstorm Warning | LMK | Bourbon | 27 min |
| Jul 6, 6:34 PM CDT | Severe Thunderstorm Warning | LMK | Garrard | 41 min |
| Jul 6, 6:38 PM CDT | Tornado Warning | LMK | Bourbon | 22 min |
| Jul 6, 6:38 PM CDT | Tornado Warning | LMK | Bourbon | 37 min |
| Jul 6, 6:42 PM CDT | Severe Thunderstorm Warning | LMK | Nicholas | 43 min |
| Jul 6, 6:43 PM CDT | Tornado Warning | LMK | Casey | 32 min |
| Jul 6, 6:46 PM CDT | Severe Thunderstorm Warning | LMK | Fayette | 29 min |
| Jul 6, 6:50 PM CDT | Flash Flood Warning | LMK | Bourbon, Harrison, Nicholas | 2 hr |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.